Experiencing Sudden Cavities?

womancoveringmouthblksweaterAre you someone who hasn’t had a cavity in quite a while? Maybe you have never had problems with tooth decay! Whatever the case, when this frustrating issue suddenly crops up and you cannot figure out why it’s happening, it might be time to consider which medications you are taking. Even with the best of attention to brushing and flossing, the side effects of certain drugs can lead to issue that may affect your oral health. Don’t stress: Once you’re educated on the topic, it’s something we can help you address.

How Your Medication May Lead To Decay

Many medications lead to dry mouth as a side effect. This occurs when you are no longer producing or releasing enough saliva into your mouth. As the moisture dries up, present bacteria proliferate instead of being rinsed away. The result includes a higher incidence of problems like tooth decay and gingivitis.

What To Do About It

First things first, there are some things you can do to combat tooth decay that stems from dry mouth (by addressing your moisture imbalance). You can drink more water (hydration is actually an important factor). You may use an oral moisturizer product. You can even encourage saliva to flow by chewing on gum (without sugar only) or sucking on a hard candy (be careful with your choices, since most contain sugar). Of course, it is also essential that you see us, so we can carefully steer you in the right direction.

Talk With Your Doctor

You should speak with your doctor to bring up the issue. You may find that there’s another effective medication without dry mouth as a side effect. You may discover other solutions. Or, you will find that the medicine is necessary and we will help you work around it!